Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Indianapolis, IN

June 24, 20144 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 24, 2014, 1:26 PM EDT for 4 counties in Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 1:26 PM EDT (17:26 UTC)
Expired
Jun 24, 2014, 2:15 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hendricks County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS53 KIND 241726
SVRIND
INC063-109-119-133-241815-
/O.NEW.KIND.SV.W.0084.140624T1726Z-140624T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 215 PM EDT

* AT 123 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF SPENCER...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOORESVILLE...BELLE UNION...EMINENCE...LITTLE POINT...
  STILESVILLE...COATESVILLE...AMO...MONROVIA AND LAKE HART.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3973 8669 3963 8632 3935 8671 3950 8692
TIME...MOT...LOC 1726Z 227DEG 19KT 3946 8665

HAIL...<.75IN
WIND...60MPH

$$
DRT
2 follow-up statements
584 
WWUS53 KIND 241737
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
137 PM EDT TUE JUN 24 2014

INC063-109-119-133-241815-
/O.CON.KIND.SV.W.0084.000000T0000Z-140624T1815Z/
PUTNAM IN-OWEN IN-MORGAN IN-HENDRICKS IN-
137 PM EDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HENDRICKS...NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHEASTERN
PUTNAM COUNTIES UNTIL 215 PM EDT...

AT 133 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF MARTINSVILLE...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONROVIA...MOORESVILLE...LITTLE POINT... 
STILESVILLE...COATESVILLE...AMO...AND LAKE HART.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3973 8669 3963 8632 3935 8671 3950 8692
TIME...MOT...LOC 1736Z 227DEG 19KT 3951 8660

HAIL...<.75IN
WIND...60MPH

$$
DRT
403 
WWUS53 KIND 241814 RRA
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT TUE JUN 24 2014

INC063-109-119-133-241825-
/O.EXP.KIND.SV.W.0084.000000T0000Z-140624T1815Z/
PUTNAM IN-OWEN IN-MORGAN IN-HENDRICKS IN-
214 PM EDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDRICKS...
NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHEASTERN PUTNAM
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3973 8669 3963 8632 3935 8671 3950 8692
TIME...MOT...LOC 1815Z 227DEG 19KT 3965 8640

$$

MRD/DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:26 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 24, 1:26 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EDT TUE JUN 24 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 422 AM EDT TUE JUN 24 2014

A WEAK COLD FRONT WILL GRADUALLY SLIDE SOUTHEAST ACROSS CENTRAL
INDIANA THIS AFTERNOON AS A SURFACE WAVE LIFTS NORTHEAST ALONG THE
FRONT. THE FRONT WILL STALL NEAR THE OHIO RIVER TONIGHT BEFORE
DISSIPATING. ANOTHER FRONT WILL DROP SOUTH ACROSS THE AREA ON
WEDNESDAY BEFORE RETURNING NORTH ACROSS THE OHIO VALLEY FRIDAY
THROUGH SATURDAY. MEANWHILE...A SOUTHERLY FLOW OF WARM...MOIST AND
UNSTABLE AIR WILL INTERACT WITH THE VARIOUS FRONTS AND UPPER WAVES
AND RESULT IN THUNDERSTORM CHANCES THROUGH MOST OF THE FORECAST WITH
THE BEST CHANCES BEING TODAY AND THIS EVENING AS WELL AS FRIDAY
THROUGH SATURDAY.

WITH CLOUDS AND STORMS AROUND TODAY...TEMPERATURES WILL BE SLIGHTLY
BELOW NORMAL IN THE UPPER 70S AND LOWER 80S.
OTHERWISE...TEMPERATURES WILL BE SEASONABLE WITH HIGHS IN THE 80S
THROUGH THE EARLY WEEKEND. LATE WEEKEND AND EARLY NEXT WEEK...HIGHS
NEAR 90S ARE POSSIBLE.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1014 AM EDT TUE JUN 24 2014

RADAR SHOWS SOME LIGHT RAIN ACROSS THE NORTHWESTERN COUNTIES WITH AN
AREA OF MORE MODERATE TO HEAVY RAIN ACROSS SOUTHEASTERN ILLINOIS
MOVING INTO SOUTHWESTERN INDIANA. ADJUSTED HOURLY POPS TO REFLECT
CURRENT TRENDS AND SHORT TERM GUIDANCE BUT OVERALL FORECAST FOR THE
DAY HASN/T CHANGED MUCH. ADDED LOCALIZED HEAVY RAIN WORDING TO THE
FORECAST TO GO ALONG WITH IT/S MENTION IN ALL OTHER PRODUCTS...AS
AREA IS IN SLIGHT RISK OF EXCESSIVE RAINFALL AND HAS ALSO BEEN
HIGHLIGHTED IN RECENT SATELLITE ANALYSIS PRODUCT TO GO ALONG WITH
ALL THE THINGS ALREADY MENTIONED IN THE PREVIOUS DISCUSSION THAT
FOLLOWS...

MAIN FOCUS TODAY WILL BE ON THUNDERSTORM CHANCES AS WELL AS
TEMPERATURES.

MODELS IN GOOD AGREEMENT WITH A BLEND OF THE 00Z GFS...00Z ECMWF AND
THEIR MEANS LOOKING GOOD. A WEAK COLD FRONT IS EXPECTED TO GRADUALLY
SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TODAY AS A SURFACE WAVE MOVES
ALONG THE FRONT. BY 00Z...THE FRONT SHOULD BE JUST NORTH OF AND
PARALLEL TO THE OHIO RIVER. IN ADDITION...AN UPPER WAVE WILL MOVE
SLOWLY EAST ACROSS THE AREA PROVIDING ADDITIONAL LIFT. MEANWHILE...A
MODEST 25 KNOT LOW LEVEL JET WILL PUMP MOISTURE AND INSTABILITY
NORTHWARD AHEAD OF THE FRONT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES AND MIXED LAYER CAPES TO 1500 J/KG. THIS SHOULD
RESULT IN WIDESPREAD THUNDERSTORMS ACROSS NORTHWESTERN COUNTIES THIS
MORNING AND SHIFTING SOUTHEAST WITH TIME. 20 KNOT SURFACE TO 700
MILLIBAR SHEAR MAY BE ENOUGH WITH THE INSTABILITY FOR ISOLATED WIND
DAMAGE PER THE SPC DAY1 OUTLOOK...AND HEAVY RAIN AND ISOLATED FLASH
FLOODING COULD ALSO BE A CONCERN AS LOCALIZED HEAVY STORMS COULD
PRODUCE OVER AN INCH OF RAIN. WILL MENTION ALL THESE THREATS IN THE
HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY.

WENT WITH SLIGHTLY BELOW NORMAL TEMPERATURES IN THE UPPER 70S AND
LOWER 80S TODAY WITH CLOUDS AND STORMS AROUND. HOWEVER...DID NOT GO
AS COOL AS THE 00Z NAM MOS.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 422 AM EDT TUE JUN 24 2014

THUNDERSTORM CHANCES AND TEMPERATURES WILL BE THE MAIN FOCUS TO THE
SHORT TERM WITH A CONTINUED GFS AND EURO BLEND ALONG WITH THEIR
MEANS PREFERRED.

THE STORMS SHOULD BE WINDING DOWN FROM NORTHWEST TO SOUTHEAST LATE
TONIGHT AND WEDNESDAY MORNING AS THE COLD FRONT DIES OUT.
HOWEVER...ANOTHER FRONT MOVING IN FROM THE NORTH AND UPPER WAVE
MOVING ACROSS THE LOWER GREAT LAKES COULD SPARK A FEW MORE STORMS
WEDNESDAY AFTERNOON. THEN...HIGH PRESSURE SHOULD ALLOW FOR DRY
CONDITIONS ON WEDNESDAY NIGHT. BUT...THUNDERSTORM CHANCES WILL
SPREAD NORTHEAST BACK ACROSS THE AREA THURSDAY AND THURSDAY NIGHT AS
THE SECOND FRONT LIFTS BACK NORTHEAST IN RESPONSE TO UPPER RIDGING.

SIMILAR 00Z MOS...NEAR NORMAL TEMPERATURES IN THE 80S LOOK GOOD FOR
AFTERNOON HIGHS.

.LONG TERM /FRIDAY THROUGH MONDAY NIGHT/

ISSUED AT 422 AM EDT TUE JUN 24 2014

UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE LONG TERM
PERIOD.  DESPITE RIDGING ALOFT...A WARM FRONT WILL WORK ITS WAY
NORTHWARD ACROSS CENTRAL INDIANA ON FRIDAY AND SATURDAY...BEING A
POSSIBLE SOURCE FOR SOME DIURNAL CONVECTION.  SUNDAY...THE UPPER
RIDGE WILL BREAK DOWN A BIT AS AN UPPER LEVEL SHORT WAVE PASSES OVER
THE AREA...CONTRIBUTING TO FURTHER SHOWER/THUNDERSTORM DEVELOPMENT.
FOR NOW...LATEST INITIALIZATION COVERS THE FORECAST PERIOD WELL WITH
CHANCE AND SLIGHT CHANCE POPS...WILL NOT DIVERT AT THIS TIME DUE TO
SO MUCH INCONSISTENCY IN THE PATTERN OVER THE LAST WEEK.
TEMPS...HIGHS WILL START OFF CLOSE TO NORMAL WITH READINGS IN THE
MID 80S...AND THEN SOAR BACK INTO THE UPPER 80S/LOW 90S BY THE
SECOND HALF OF THE EXTENDED PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY NIGHT/

ISSUED AT 422 AM EDT TUE JUN 24 2014

UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE LONG TERM
PERIOD.  DESPITE RIDGING ALOFT...A WARM FRONT WILL WORK ITS WAY
NORTHWARD ACROSS CENTRAL INDIANA ON FRIDAY AND SATURDAY...BEING A
POSSIBLE SOURCE FOR SOME DIURNAL CONVECTION.  SUNDAY...THE UPPER
RIDGE WILL BREAK DOWN A BIT AS AN UPPER LEVEL SHORT WAVE PASSES OVER
THE AREA...CONTRIBUTING TO FURTHER SHOWER/THUNDERSTORM DEVELOPMENT.
FOR NOW...LATEST INITIALIZATION COVERS THE FORECAST PERIOD WELL WITH
CHANCE AND SLIGHT CHANCE POPS...WILL NOT DIVERT AT THIS TIME DUE TO
SO MUCH INCONSISTENCY IN THE PATTERN OVER THE LAST WEEK.
TEMPS...HIGHS WILL START OFF CLOSE TO NORMAL WITH READINGS IN THE
MID 80S...AND THEN SOAR BACK INTO THE UPPER 80S/LOW 90S BY THE
SECOND HALF OF THE EXTENDED PERIOD.

&&

.AVIATION /DISCUSSION FOR 241800Z TAF ISSUANCE/...
ISSUED AT 126 PM EDT TUE JUN 24 2014

WIDESPREAD MVFR CEILINGS THIS AFTERNOON. IFR AND LOWER CONDITIONS
POSSIBLE LATE TONIGHT WITH IMPROVEMENT BY LATE WEDNESDAY MORNING.

WEAK FRONTAL BOUNDARY SLOWLY MOVING ACROSS THE WESTERN FORECAST
AREA EARLY THIS AFTERNOON. MOST CONCENTRATED AREA OF RAINFALL
LOCATED TO THE SOUTHWEST OF KIND IN THE VICINITY OF A MID LEVEL
VORT. THIS FEATURE WILL SLOWLY TRACK EAST WITH THE SURFACE FRONT
THROUGH THE REMAINDER OF THE AFTERNOON...WITH ADDITIONAL
CONVECTION DEVELOPING OUT AHEAD OF THE FRONT. KBMG AND KIND WILL
BE SPECIFICALLY IMPACTED WITH POTENTIAL FOR IFR AND LOWER
RESTRICTIONS WITHIN HEAVIER SHOWERS/STORMS. LESSER IMPACTS AT BOTH
KHUF AND KLAF ON THE BACK SIDE OF THE PRECIP SHIELD WITH MORE
WIDESPREAD RAIN CHANCES ENDING AT BOTH SITES AFTER 20Z. WILL
MAINTAIN A VCSH MENTION THROUGH MID EVENING TO ACCOUNT FOR ANY
ADDITIONAL ISOLATED CONVECTION THAT CAN DEVELOP BEHIND THE MAIN
AREA OF RAIN. WINDS WILL SHIFT TO W/NW WITH THE FRONTAL PASSAGE BY
THIS EVENING.

CEILINGS AND VISIBILITY RESTRICTIONS WILL BECOME THE MAIN FOCUS AS
THE NIGHT PROGRESSES WITH PRECIP AND DEEPER MOISTURE SHIFTING AWAY
TO THE EAST. MODEL SOUNDINGS INDICATE BOTH KBMG AND KIND LIKELY TO
BE IMPACTED MORE BY LOW STRATUS ON THE BACK SIDE OF THE MOISTURE
PLUME WHILE FOG CONCERNS WILL BE THE GREATER CONCERN AT KLAF WITH
A COMBINATION OF THE TWO AT KHUF. COULD SEE VISIBILITIES UNDER 1SM
AT KLAF WITH PREDOMINANT 3-4SM AT THE OTHER TERMINALS. WEAK HIGH
PRESSURE BUILDS IN WEDNESDAY WITH REMNANT STRATUS/FOG BURNING OFF
BY MID MORNING. NORTHWEST WINDS AT 5-10KTS EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK/CP
SHORT TERM...MK
LONG TERM...TDUD
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 4:40 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 AM EDT TUE JUN 24 2014

INZ021-028>031-035>049-051>057-060>065-067>072-251000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: WIDESPREAD THUNDERSTORMS WILL SPREAD ACROSS CENTRAL
INDIANA TODAY AS A WEAK COLD FRONT DROPS SLOWLY SOUTHEAST TO NEAR
THE OHIO RIVER THIS EVENING. SOME OF THE STORMS COULD PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING. MEANWHILE...ISOLATED WIND
DAMAGE IS ALSO POSSIBLE MAINLY THIS AFTERNOON AND EARLY EVENING.

HAZARDS: DANGEROUS LIGHTNING...HEAVY RAINFALL...LOCALIZED
FLOODING...ISOLATED WIND DAMAGE.

TIMING: DANGEROUS LIGHTING...HEAVY RAINFALL AND LOCALIZED FLOODING
TODAY AND THIS EVENING. ISOLATED WIND DAMAGE THIS AFTERNOON AND
EARLY EVENING.

DISCUSSION: WIDESPREAD THUNDERSTORMS WILL SPREAD NORTHEAST ACROSS
CENTRAL INDIANA TODAY AS A WEAK COLD FRONT DROPS SLOWLY SOUTHEAST
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF THE TIME
THROUGH EARLY NEXT WEEK. ISOLATED SEVERE STORMS ARE
POSSIBLE THURSDAY AFTERNOON AND NIGHT. IT IS TOO DIFFICULT TO TELL
IF SEVERE STORMS WILL BE POSSIBLE BEYOND THAT. HOWEVER...DEADLY
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN AND GUSTY WINDS ARE
THREATS WITH ANY THUNDERSTORM.

DISCUSSION: A WARM FRONT...UPPER LEVEL WAVES AND A WARM...MOIST
AND UNSTABLE ATMOSPHERE WILL RESULT IN THUNDERSTORM CHANCES
MOST OF THE TIME THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BUT NOT LIKELY THIS AFTERNOON
AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jun 24, 1:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 PM EDT TUE JUN 24 2014

INZ045-053-054-241745-
MORGAN-OWEN-PUTNAM-
102 PM EDT TUE JUN 24 2014

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF SPENCER...OR 21 MILES NORTHWEST OF
BLOOMINGTON...AND MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS TO 40 MPH MAY CAUSE SMALL TO BLOW AROUND AND SMALL TREE
LIMBS TO BREAK. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEAVY DOWNPOURS WILL ALSO LIMIT VISIBILITY FOR DRIVERS AND CAUSE
BRIEF PONDING OF WATER ON ROADS.

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:47 PM EDTTornado WarningINDHendricks, Morgan28 min
Jun 24, 2:02 PM EDTFlash Flood WarningINDClay, Hendricks, Morgan, Owen, Putnam4 hr
Jun 24, 2:11 PM EDTAreal Flood WarningINDSullivan, Vigo3 hr
Jun 24, 2:26 PM EDTFlash Flood WarningINDHamilton, Madison, Tipton4 hr
Jun 24, 2:28 PM EDTTornado WarningINDHendricks, Marion32 min
Jun 24, 2:42 PM EDTAreal Flood WarningINDGreene3 hr
Jun 24, 2:46 PM EDTTornado Warning Tornado observedINDMarion29 min
Jun 24, 3:10 PM EDTSpecial Weather StatementINDMorgan50 min
Jun 24, 3:11 PM EDTTornado WarningINDHamilton, Marion34 min
Jun 24, 3:30 PM EDTFlash Flood WarningINDMonroe, Morgan, Owen4 hr
Jun 24, 3:33 PM EDTFlash Flood WarningINDHamilton, Hendricks, Marion4 hr
Jun 24, 5:07 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Hancock, Henry, Johnson and 5 more4 hr
Jun 24, 5:43 PM EDTAreal Flood AdvisoryINDDelaware, Henry, Randolph4 hr
Jun 24, 6:03 PM EDTAreal Flood AdvisoryINDClay, Hendricks, Morgan, Owen, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.